MAUDE Adverse Event Report: K2M, INC. PLATE, 4 LEVEL; SIZE 69 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. PLATE, 4 LEVEL; SIZE 69 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number AA01-44F69V
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 3 weeks post-operatively, the securing mechanism at the caudal level of the ozark 4 level plate fractured, and two ozark screws migrated post-operatively.Revision surgery has been performed.This record captures the ozark 4 level plate.
 
Additional Manufacturer Narrative
A visual inspection was performed and confirmed the caudal securing mechanism to be fractured off the plate.Wear/deformation marks are observed on all four cranial and caudal screw holes on both anterior and posterior sides.It was noted that the location of plate wear marks indicate the cranial and caudal screw may have contacted the plate during screw insertion.The 4 associated screws were inspected.Most cranial and caudal screw inspection reveals that all 4 screws have witness marks on the head and threads of the screw.Screw head witness marks indicate that screws were most likely over angulated during securing mechanism engagement.Thread witness marks also indicate that screw threads most likely contacted plate during screw insertion.Complaint history record review was performed for this lot, and no similar complaints were identified.It was reported that the caudal securing mechanism of a 4 level plate fractured and the 2 caudal screws migrated post-op.There were no complications during initial surgery which was performed on (b)(6) 2021.The variable drill guide and 14mm drill were used, no tap was used.Patient did not experience any trauma post-op.It could not be confirmed which two of the 4.0 x 20 mm variable screws migrated.However, it is known that all four 4.0 x 20 mm screws were placed at the cranial or caudal most end of the construct from x-ray provided.Revision surgery was performed 1 month after the initial surgery.Ozark view and guide surgical technique was reviewed: ¿do not over angulate screws beyond their indicated limit, doing so could result in the inability to lock the cover.After screw insertion, engage the locking cover by inserting the size 10 tapered driver into the screw cover and rotating clockwise 90° so that the cover retains the screw heads.Screws should sit below the screw cover to ensure that the locking cover is adequately engaged" the most likely cause of the reported event was determined to be due to screw over angulation.Witness marks observed on the associated screw heads indicate that securing mechanism contacted the screw heads during securing mechanism locking.Additionally, wear observed on plate screw holes and screw threads indicates screws were most likely over angulated during insertion.Screw over angulation may impede on the ability of the securing mechanism to properly function and/or add additional stresses which may cause securing mechanism to fail.
 
Event or Problem Description

Brand Name
PLATE, 4 LEVEL; SIZE 69 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12848243
Report Number3004774118-2021-00363
Device Sequence Number14540767
Product Code KWQ
UDI-Device Identifier10888857402409
UDI-Public10888857402409
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01-44F69V
Device Catalogue NumberAA01-44F69V
Device Lot NumberNDEB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer01/30/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown